MAUDE Adverse Event Report: EXACTECH, INC. 3" DRILL BIT, MOD. HEX 2 PACK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. 3" DRILL BIT, MOD. HEX 2 PACK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 3" DRILL BIT, MOD. HEX 2 PACK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the drill bit bent during insertion through the proximal tibial cut guide.The guide directs the pin toward the medial cortex of the tibia and the bone is extremely hard which most likely cause the pin to bend and cause a corticotomy.The patient was discharged as planned.The device is not available for evaluation as it was mixed in with the other drills used during the surgery.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that revision reported was likely the result of both the placement of the tibial cut guide and the patient¿s hard bone, which allowed the drill bit to bend and ultimately resulted in a corticotomy.The most probable root cause for the reported event is associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device and problem associated with incorrect assembly of the device or constituents by the users.

Brand Name
3" DRILL BIT, MOD. HEX 2 PACK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11229249
Report Number1038671-2021-00017
Device Sequence Number3446333
Product Code JWH
UDI-Device Identifier10885862045621
UDI-Public10885862045621
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2013
Device Model Number3" DRILL BIT, MOD. HEX 2 PACK
Device Catalogue Number201-78-89
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;